Oklahoma, 2013Damaging Winds in Oklahoma, June 15, 2013
June 15, 2013 · NWS TSA · 3 events in 3 counties and zones
Thunderstorms expanded in coverage along an outflow boundary across southern Kansas. This activity moved into far northeast Oklahoma, resulting in damaging wind in Pawnee and Osage Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms expanded in coverage along an outflow boundary across southern Kansas. This activity moved into far northeast Oklahoma, resulting in damaging wind in Pawnee and Osage Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 11:12 AM CST, 8 minutes earlier.
Area forecast discussion, Jun 15, 11:12 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1212 PM CDT SAT JUN 15 2013
.DISCUSSION...
THE 18Z TAF DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THE MAIN AVIATION CONCERN WILL BE TSTORMS THRU THE AFTERNOON AND
EARLY EVENING HOURS. COVERAGE IS THE BIG UNCERTAINTY...WITH NO
FOCUSING BOUNDARIES AND A WEAK OR NO CAP IN PLACE...STORMS COULD
POP UP ANYWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. HAVE ELECTED TO GO WITH CONSERVATIVE VCTS
MENTION...AND THEN RAMP IT UP IF A STORM LOOKS TO AFFECT A
TERMINAL. STORMS SHOULD DIE OFF AFTER SUNSET FOR THE MOST PART.
WILL MAINTAIN VFR CONDITIONS OUTSIDE OF STORMS.
LACY
&&
.PREV DISCUSSION... /ISSUED 1002 AM CDT SAT JUN 15 2013/
DISCUSSION...
MID LEVEL RIDGE HAS SHIFTED EAST TODAY AND IS CENTERED OVER THE
LOWER MISSISSIPPI VALLEY. A MID LEVEL TROUGH IS LOCATED OVER
WESTERN OK/TX. THERE IS SOME DECENT SOUTHERLY FLOW FROM H85 TO H5
ON THE 12Z OUN SOUNDING...IN BETWEEN THE TWO FEATURES. A THETA-E
AXIS EXTENDS FROM CENTRAL INTO NORTHEAST OK...WHERE SBCAPES ARE ON
THE 2000-4000 J/KG RANGE. THE FLOW AND HIGH INSTABILITY WILL
COMBINE FOR AT LEAST SOME SEVERE POTENTIAL...DAMAGING WINDS AND
POSSIBLY SOME HAIL IN THE MORE SUSTAINED CELLS. ACTIVITY HAS
ALREADY BEGUN TO DEVELOP OVER SOUTH CENTRAL OK DUE TO A WEAK CAP
IN PLACE AND THIS ACTIVITY WILL GRADUALLY BECOME MORE NUMEROUS AS
WE GO INTO THE AFTERNOON.
LACY
PREV DISCUSSION... /ISSUED 542 AM CDT SAT JUN 15 2013/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD
AT ALL AREA TAF SITES. HAVE GONE WITH A PROB30 FOR THUNDER
THIS AFTERNOON INTO EARLY EVENING AT ALL TAF SITES EXCEPT
KFSM WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AS
A MID-LEVEL TROF APPROACHES AREA.
PREV DISCUSSION... /ISSUED 341 AM CDT SAT JUN 15 2013/
DISCUSSION...
ELONGATED UPPER TROUGH...CURRENTLY OVER WEST TEXAS EARLY THIS
MORNING...WILL CONTINUE LIFTING NORTHEAST INTO THE AREA TODAY AS
UPPER RIDGE SHIFTS EAST. SCATTERED SHOWERS/THUNDERSTORMS...COMBINED
WITH INCREASING CLOUD COVER WILL LIKELY KEEP HIGH TEMPERATURES
CLOSER TO NORMAL AND SEVERAL DEGREES COOLER THAN YESTERDAY.
ALTHOUGH THUNDERSTORM COVERAGE IS NOT EXPECTED TO BE WIDESPREAD...
COULD SEE A FEW STRONG STORMS AS MID LEVEL LAPSE RATES CONTINUE TO
STEEPEN AHEAD OF UPPER TROUGH WITH DEEP MOISTURE ALREADY IN PLACE.
SCATTERED SHOWERS/THUNDERSTORMS WILL LINGER THROUGH THE WEEKEND
WITH THUNDERSTORM CHANCES INCREASING LATE SUNDAY NIGHT INTO
MONDAY AS WEAK FRONTAL BOUNDARY PUSHES INTO THE AREA. ANOTHER UPPER
DISTURBANCE FORECAST TO MOVE ACROSS AROUND THE WEDNESDAY TIME
FRAME AS WEST TO NORTHWEST FLOW ALOFT CONTINUES. UPPER RIDGE WILL
BUILD BACK INTO SOUTHERN PLAINS BY LATE WEEK WITH HIGH TEMPERATURES
IN THE LOWER TO MID 90S RETURNING ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 90 71 87 / 20 30 60 60
FSM 72 91 72 88 / 20 30 30 60
MLC 72 90 72 88 / 20 30 30 60
BVO 71 90 70 86 / 20 30 70 50
FYV 67 87 67 84 / 20 30 50 60
BYV 69 88 68 85 / 20 30 50 60
MKO 72 88 72 87 / 20 30 50 60
MIO 70 89 68 83 / 20 30 70 50
F10 73 89 73 87 / 20 30 60 60
HHW 72 90 72 90 / 20 30 30 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...30
Hazardous weather outlook, Jun 15, 4:07 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 AM CDT SAT JUN 15 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT SAT JUN 15 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL
DISTURBANCE APPROACHES THE AREA FROM THE WEST. CONDITIONS WILL BE
SUCH THAT A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE
WITH WIND GUSTS AROUND 60 MPH AND LARGE HAIL THE CONCERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY WITH
THE UPPER LEVEL DISTURBANCE STILL IN THE VICINITY. THE CHANCES
OF THUNDERSTORMS INCREASE SUNDAY NIGHT INTO MONDAY AS A WEAK
FRONTAL BOUNDARY PUSHES INTO THE REGION.
MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
AS THE EARLY WEEK FRONTAL BOUNDARY MOVES BACK TO THE NORTH ACROSS
THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 10:42 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT SAT JUN 15 2013
OKZ073-151715-
PITTSBURG OK-
1142 AM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 1142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ASHLAND...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ASHLAND...HAYWOOD AND ARPELAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 TO 45 MPH AND
SOME SMALL HAIL.
LAT...LON 3486 9609 3498 9609 3498 9590 3468 9593
3468 9609 3468 9610 3486 9610
TIME...MOT...LOC 1642Z 177DEG 27KT 3466 9606
LACYThunderstorm Wind, Pawnee
- When
- June 15, 11:20 AM CST
- Where
- Pawnee County, 12 mi W of Pawnee
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -97.016
Strong thunderstorm wind blew a tractor trailer on Highway 412 into the center median.
Thunderstorm Wind, Osage
- When
- June 15, 12:13 PM CST
- Where
- Osage County, 0.89 mi NW of Webb City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.810, -96.710
Strong thunderstorm wind blew down several large tree limbs.
Thunderstorm Wind, Washington
- When
- June 15, 1:10 PM CST
- Where
- Washington County, Bartlesville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.750, -96.000
Strong thunderstorm wind blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 15 to 18, 2013$1.8 million · 2 in hail · 68 events
- Flash Flood and Hail in Illinois, June 15 to 16, 20131 death · 52 kt wind · 3 events
- Rip Current in Florida, June 15, 20131 death · 1 event
- Flash Flood and Hail in Missouri, June 15, 20131 injured · $7,000 · 65 kt wind · 18 events
- Flash Flooding and Hail in Kansas, June 15 to 18, 2013$22,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20131.75 in hail · 21 events
- Damaging Winds in Iowa, June 15, 2013$20,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Colorado, June 15, 20132 in hail · 15 events
- Flood and Damaging Winds in Kansas, June 15, 2013$1,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Kansas, June 15, 20131 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 15, 2013$500 · 1.75 in hail · 6 events
- Hail in Wyoming, June 15, 20131.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461457, 461459, 465662.